Alert archive / Tennessee / River Flood Warnings in 2007
River Flood Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 15, 2007, 11:06 AM CST for Dyer County, Gibson County, Obion County, Tennessee. It took effect at Dec 15, 2007, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 11:06 AM CST (17:06 UTC)
- In effect from
- Dec 15, 2007, 12:00 PM CST
- Expired
- Dec 15, 2007, 8:23 PM CST
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Dyer County, TN, Gibson County, TN, Obion County, TN
The radar
The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Obion River near Obion (OBNT1). The gauge peaked at 33.50 ft at Dec 16, 2007, 8:00 PM CST.
- Action stage
- 29 ft
- Minor stage
- 34 ft
- Moderate stage
- 38.5 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07026040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMEG 151706 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1106 AM CST SAT DEC 15 2007 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE OBION RIVER. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. TNC045-053-131-160806- /O.NEW.KMEG.FL.W.0002.071215T1800Z-071220T0900Z/ /OBNT1.1.ER.071215T1800Z.071216T0600Z.071220T0300Z.NO/ 1106 AM CST SAT DEC 15 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE OBION RIVER NEAR OBION RIVER NEAR OBION * FROM THIS AFTERNOON UNTIL WEDNESDAY BEFORE MIDNIGHT * AT 10 AM SATURDAY THE STAGE WAS...32.4 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 35.0 FEET AFTER MIDNIGHT TOMORROW * FLOOD STAGE IS 34.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 35.0 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT. * AT 35.0 FEET...SEVERAL SECONDARY ROADS AND LARGE AREAS OF FARM LAND ARE FLOODED IN NORTHERN DYER COUNTY. FLOODING IS OCCURRING AROUND RIVES IN SOUTHEAST OBION COUNTY $$
1 follow-up statement
000 WGUS84 KMEG 160223 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 823 PM CST SAT DEC 15 2007 THIS IS INFORMATION FOR CANCELLING THE FLOOD WARNING FOR POINTS ALONG THE N.F. FORK FORKED DEER RIVER...OBION RIVER...S.F. FORK FORKED DEER RIVER. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. TNC045-053-131-160253- /O.CAN.KMEG.FL.W.0002.000000T0000Z-071220T0900Z/ /OBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 823 PM CST SAT DEC 15 2007 FORECAST INFORMATION FOR OBION RIVER NEAR OBION RIVER NEAR OBION * AT 08 PM SATURDAY THE STAGE WAS 32.7 FEET * NO FLOODING IS CURRENTLY FORECAST * FLOOD STAGE IS 34.0 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 32.7 FEET AFTER MIDNIGHT TOMORROW * AT 33.0 FEET...AGRICULTURE LAND NEAR THE RIVER BEGINS TO FLOOD $$ TNC045-160253- /O.CAN.KMEG.FL.W.0005.000000T0000Z-071216T1800Z/ /DYET1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 823 PM CST SAT DEC 15 2007 FORECAST INFORMATION FOR N.F. FORK FORKED DEER RIVER AT NORTH FORK OF FORKED DEER RIVER AT DYERSBURG SITE2 * AT 08 PM SATURDAY THE STAGE WAS 17.3 FEET * NO FLOODING IS CURRENTLY FORECAST * MAXIMUM FORECAST STAGE OF 18.1 FEET EARLY MONDAY MORNING * FLOOD STAGE IS 22.0 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 18.1 FEET EARLY MONDAY MORNING $$ TNC033-045-097-160253- /O.CAN.KMEG.FL.W.0003.000000T0000Z-071216T1648Z/ /HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 823 PM CST SAT DEC 15 2007 FORECAST INFORMATION FOR S.F. FORK FORKED DEER RIVER NEAR SOUTH FORK OF FORKED DEER RIVER AT HALLS * AT 08 PM SATURDAY THE STAGE WAS 7.9 FEET * NO FLOODING IS CURRENTLY FORECAST * FLOOD STAGE IS 9.0 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 6.7 FEET AFTER MIDNIGHT TOMORROW * AT 8.5 FEET...WATER IS PONDING ON LOW LYING FARM LAND $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 15, 10:40 AM CST, 26 minutes earlier.
Area forecast discussion, Dec 15, 10:40 AM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1040 AM CST SAT DEC 15 2007 .UPDATE... STRONG LOW PRESSURE SYSTEM CURRENTLY ACROSS THE ARKLAMISS REGION WILL CONTINUE TO MOVE NORTHEAST TOWARDS THE AREA TODAY. AS A RESULT...RAIN WILL CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH MUCH OF THE AFTERNOON. INSTABILITY IS REALLY LACKING SO HAVE DECIDED TO PULL OUT THE MENTION OF THUNDERSTORMS EXCEPT FOR THE FAR SOUTHEASTERN PORTIONS OF THE CWA. TEMPERATURES WILL NOT BUDGE TOO MUCH TODAY WITH EXCEPTION OF EXTREME NORTHEAST MISSISSIPPI WHERE TEMPERATURES WILL BEGIN TO FALL ONCE THE SURFACE LOW MOVES NORTH. THE HEAVIEST RAIN HAS ENDED ACROSS EXTREME NORTHWESTERN SECTIONS OF THE AREA BUT AS THE UPPER LEVEL LOW APPROACHES THE AREA...ANOTHER ROUND OF PRECIP IS LIKELY. FOR LATE THIS AFTERNOON AND EVENING...WITH COLD AIR IN PLACE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE...A MIXTURE OF RAIN AND SNOW THEN A CHANGE OVER TO ALL SNOW AFTER SUNSET LOOKS TO BE THE SET UP AS THE UPPER LOW MOVE ACROSS THE AREA. && .PREV DISCUSSION... /ISSUED 350 AM CST SAT DEC 15 2007/ DISCUSSION... NORTHERN PORTIONS OF THE MIDSOUTH WILL LIKELY EXPERIENCE A BRUSH OF LIGHT WINTER PRECIP THIS AFTERNOON THIS EVENING. SOME BRIEF PERIODS OF LIGHT SNOW OR FLURRIES POSSIBLE IN THE MEMPHIS METRO THIS EVENING...AFTER A COLD AND RAINY DAY. OVERALL...FEW CHANGES FROM EARLIER FORECASTS. EARLY MORNING REGIONAL RADAR COMPOSITE SHOWED WIDESPREAD RAIN EXTENDING FROM EAST TX...THROUGH AR...INTO THE OH RIVER VALLEY. THIS RAIN WAS OCCURRING AHEAD OF A VIGOROUS UPPER LEVEL TROF LIFTING QUICKLY INTO THE TX PANHANDLE. A MOISTURE LADEN SUBTROPICAL JET EXTENDED INTO THE MID MS RIVER VALLEY... AHEAD OF THE UPPER LOW. SOME EMBEDDED THUNDERSTORMS WERE NOTED OVER TX AND WESTERN AR...WITH GREATEST LIGHTNING DENSITY OVER EAST TX. 00Z FTW SOUNDING INDICATED SLIGHT INSTABILITY AT 850 MB...LIKELY FEEDING ELEVATED THUNDERSTORMS OCCURRING CURRENTLY OVER TX AND AR. CLOSER TO HOME... SOME BRIGHT BANDING WAS RESULTING IN ELEVATED REFLECTIVITIES TO THE NORTH AND WEST OF MEMPHIS. 09Z SURFACE OBSERVATIONS SHOWED KNQA RADAR OVERESTIMATING PRECIP BY A FACTOR OF AROUND 1.3 TO 1.8...BASED ON NORTHEAST AR SURFACE OBSERVATIONS. THERE WAS SOME CONCERN EARLIER THIS MORNING ABOUT SLEET NORTH OF A JONESBORO TO DYERSBURG TO PARIS LINE. HOWEVER... DEWPOINTS HAVE WARMED TO SEVERAL DEGREES ABOVE FREEZING IN THESE AREAS AND A SHORTWAVE THAT ENHANCED DEEP LAYER LIFT APPEARS TO HAVE LIFTED OFF TO THE EAST. THIS HAS LEAD TO MORE STRATIFORM PRECIP AND REDUCED SHORT TERM SLEET POTENTIAL. PRIMARY FORECAST CONCERN REMAINS SNOW POTENTIAL LATE THIS AFTERNOON AND EVENING OVER NORTHEAST AR...THE MO BOOTHEEL AND NORTHWEST TN. AS MENTIONED IN EARLIER DISCUSSIONS...THE BULK OF SYNOPTIC SCALE LIFT WILL SHIFT EAST OF THE MS RIVER BY 00Z AND LIKELY EAST OF THE MIDSOUTH ALTOGETHER BY 03Z. STILL SOME TRAILING LIFT WITH THE PASSAGE OF THE UPPER TROF AXIS FROM LATE AFTERNOON INTO MID EVENING...WHICH WILL DRIVE SNOW CHANCES OVER THE NORTHERN FORECAST ZONES. GFS AND NAM PROGGED QPF REMAINS ON THE LIGHT SIDE IN THE 6 PM TO MIDNIGHT CST TIME PERIOD...RANGING FROM 0.10 INCHES LIQUID OVER NORTHWEST TN AND NORTHEAST MS...TO AROUND 0.01 INCH ELSEWHERE. IT APPEARS MAXIMUM SNOW ACCUMULATIONS OF 1 INCH OR LESS WILL OCCUR FROM NORTHEAST AR...INTO THE MO BOOTHEEL AND NORTHWEST TN. WILL THUS REFRAIN FROM ISSUING A SNOW ADVISORY AT THIS TIME. A SPECIAL WEATHER STATEMENT WILL BE ISSUED BY 6 AM. THE UPPER PATTERN REMAINS PROGRESSIVE THROUGH THE UPCOMING WEEK... WITH A WEAK UPPER LEVEL TROF PASSAGE AROUND MIDWEEK. THE GFS PROGS A STRONGER UPPER LEVEL TROF DIVING INTO TX NEXT SATURDAY. SOME LARGER RUN TO RUN VARIATIONS HAVE BEGUN TO APPEAR IN THE GFS AND THE ECMWF IS SLOWER WITH THE LATE WEEK PATTERN. THERE IS THUS SOME FORECAST UNCERTAINTIES IN THE LATTER HALF OF NEXT WEEK. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 41 30 39 28 / 100 40 0 0 MKL 41 30 36 22 / 100 80 0 0 JBR 38 28 36 24 / 100 50 0 0 TUP 57 33 40 27 / 100 60 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS/PWB
Hazardous weather outlook, Dec 15, 4:09 AM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 409 AM CST SAT DEC 15 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 409 AM CST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN WILL SPREAD THROUGH THE MIDSOUTH THIS MORNING... INTO THE AFTERNOON. LOCALLY HEAVY RAIN MAY CREATE PONDING OF WATER ON AREA ROADS AND IN AREAS OF POOR DRAINAGE. AS THE HEAVIER RAIN LIFTS OFF TO THE EAST THIS AFTERNOON...COLD AIR WILL FILTER INTO THE MIDSOUTH BEHIND A STRONG COLD FRONT. PERIODS OF LIGHT SNOW WILL LIKELY DEVELOP OVER NORTHEAST ARKANSAS DURING THE AFTERNOON...AND SPREAD INTO THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE TOWARD EARLY EVENING. UP TO ONE INCH OF SNOW ACCUMULATION MAY OCCUR IN GRASSY AREAS. BRIEF PERIODS OF LIGHT SNOW OR FLURRIES MAY OCCUR OVER THE REMAINDER OF THE MIDSOUTH...INCLUDING THE MEMPHIS METRO...THIS EVENING AND OVERNIGHT. NO SNOW ACCUMULATIONS ARE EXPECTED. HOWEVER...THE COLD TEMPERATURES MAY FREEZE MOISTURE THAT REMAINS ON ELEVATED ROAD SURFACES. IN ADDITION... WIND CHILLS WILL DIP TO AS LOW AS THE TEENS TO LOWER 20S ACROSS THE MIDSOUTH OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING OR WINTER WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 11:08 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 9 hr |
| Dec 15, 11:25 AM CST | River Flood Warning | MEG | Dyer | 9 hr |
Nearby
River Flood Warnings in Tennessee, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.